Alert archive / Texas / Winter Storm Warnings in 2022
Winter Storm Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Nov 24, 2022, 3:23 AM MST for Eddy County, Lea County, New Mexico; 8 counties in Texas. It took effect at Nov 24, 2022, 5:00 PM MST. It was in force for 33 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 24, 2022, 3:23 AM MST (10:23 UTC)
- In effect from
- Nov 24, 2022, 5:00 PM MST
- Expired
- Nov 26, 2022, 1:33 AM MST
- In force
- 33 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Brewster County, TX, Culberson County, TX, Gaines County, TX, Jeff Davis County, TX, Loving County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 144 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 25, 2:30 PM MST | SNOW 5 | 10 Wsw Valentine, TX | SNOW BEGAN 10:30 AM CST. |
| Nov 25, 3:00 PM MST | SNOW 4.5 | Valentine, TX | SNOW BEGAN AT 9:00 AM CST. |
| Nov 25, 3:14 PM MST | SNOW 2.5 | Pecos, TX | SNOW BEGAN AROUND 10:15 AM CST. |
| Nov 25, 3:19 PM MST | SNOW 1 | 7 Nw Alpine, TX | SNOW STARTED AT 8 AM AND ENDED AT 1 PM CST. |
| Nov 25, 3:19 PM MST | SNOW 2 | 7 Nw Alpine, TX | CORRECTS PREVIOUS SNOW REPORT FROM 7 NW ALPINE. SNOW STARTED AT 8 AM AND ENDED AT 1 PM CST. |
| Nov 25, 3:29 PM MST | SNOW 1 | Hobbs, NM | SNOW BEGAN AROUND 10 AM CST. |
| Nov 25, 3:48 PM MST | SNOW 4 | 1 N Alpine, TX | SNOW BEGAN 8 AM CST. |
| Nov 25, 4:26 PM MST | SNOW 3.5 | 7 Nne Ryan, TX | SNOW BEGAN 7:30 AM CST. |
| Nov 25, 5:00 PM MST | SNOW 10 | Kent, TX | |
| Nov 25, 5:38 PM MST | SNOW 4.5 | 10 E Balmorhea, TX | I-10 BETWEEN MM 229-238. |
| Nov 25, 6:00 PM MST | SNOW 4 | Alpine, TX | |
| Nov 25, 7:00 PM MST | SNOW 5.5 | 8 S Alpine, TX | |
| Nov 25, 9:00 PM MST | SNOW 4.1 | 7 Nw Alpine, TX | SNOW BEGAN 0800 AND ENDED 2145 CST. |
| Nov 25, 9:50 PM MST | SNOW 4.1 | 7 Nw Alpine, TX | CORRECTS PREVIOUS SNOW REPORT FROM 7 NW ALPINE. SNOW BEGAN AT 8 AM AND ENDED AT 9:45 PM CST. |
| Nov 25, 11:00 PM MST | SNOW 5.5 | Hobbs, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
494 WWUS44 KMAF 241023 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 423 AM CST Thu Nov 24 2022 TXZ271-242230- /O.UPG.KMAF.WS.A.0002.221125T0300Z-221126T1800Z/ /O.NEW.KMAF.BZ.W.0002.221125T0000Z-221126T1800Z/ Guadalupe and Delaware Mountains- Including the city of Pine Springs 423 AM CST Thu Nov 24 2022 /323 AM MST Thu Nov 24 2022/ ...BLIZZARD WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SATURDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 6 to 9 inches. Winds gusting as high as 60 mph through Guadalupe Pass. * WHERE...Guadalupe Pass. * WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Saturday. * IMPACTS...Travel could be very difficult to impossible. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions can be obtained by calling 800-452- 9292. && $$ NMZ027>029-033-034-TXZ045-050-270-273-277-278-242230- /O.UPG.KMAF.WS.A.0002.221125T0300Z-221126T1800Z/ /O.NEW.KMAF.WS.W.0002.221125T0000Z-221126T1800Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Andrews-Guadalupe Mountains Above 7000 Feet- Eastern Culberson County-Davis Mountains- Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Fort Davis, and Alpine 423 AM CST Thu Nov 24 2022 /323 AM MST Thu Nov 24 2022/ ...WINTER STORM WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SATURDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of 6 to 12 inches with locally higher amounts in the Guadalupe Mountains. Winds gusting as high as 35 mph. * WHERE...Portions of southeast New Mexico and southwest and west Texas. * WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Saturday. * IMPACTS...Travel could be very difficult to impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. In New Mexico, the latest road conditions can be obtained by calling 800-432-4269. In Texas, the latest road conditions can be obtained by calling 800-452-9292. && $$ TXZ059-060-067-272-274-242230- /O.NEW.KMAF.WS.A.0003.221125T0000Z-221126T1800Z/ Loving-Winkler-Ward-Van Horn and Highway 54 Corridor- Reeves County Plains- Including the cities of Mentone, Kermit, Monahans, Van Horn, and Pecos 423 AM CST Thu Nov 24 2022 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... * WHAT...Heavy wet snow possible. Total snow accumulations of up to 5 inches possible. Winds could gust as high as 35 mph. * WHERE...Loving, Winkler and Ward Counties, and Van Horn and Highway 54 Corridor and Reeves County Plains. * WHEN...From this evening through Saturday morning. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit https://weather.gov/midland
4 follow-up statements
714 WWUS44 KMAF 241951 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 151 PM CST Thu Nov 24 2022 TXZ059-272-274-251330- /O.UPG.KMAF.WS.A.0003.221125T0000Z-221126T1800Z/ /O.EXA.KMAF.WS.W.0002.221125T0000Z-221126T1800Z/ Loving-Van Horn and Highway 54 Corridor-Reeves County Plains- Including the cities of Mentone, Van Horn, and Pecos 151 PM CST Thu Nov 24 2022 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...Heavy wet snow expected. Total snow accumulations of up to 6 inches. Winds gusting as high as 35 mph. * WHERE...Loving County, and Van Horn and Highway 54 Corridor and Reeves County Plains. * WHEN...From 6 PM this evening to noon CST Saturday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 800-452- 9292. && $$ TXZ271-251330- /O.CON.KMAF.BZ.W.0002.221125T0000Z-221126T1800Z/ Guadalupe and Delaware Mountains- Including the city of Pine Springs 151 PM CST Thu Nov 24 2022 /1251 PM MST Thu Nov 24 2022/ ...BLIZZARD WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SATURDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 6 to 9 inches. Winds gusting as high as 60 mph. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Saturday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions can be obtained by calling 800-452- 9292. && $$ NMZ027>029-033-034-TXZ045-050-270-273-277-278-251330- /O.CON.KMAF.WS.W.0002.221125T0000Z-221126T1800Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Andrews-Guadalupe Mountains Above 7000 Feet- Eastern Culberson County-Davis Mountains- Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Fort Davis, and Alpine 151 PM CST Thu Nov 24 2022 /1251 PM MST Thu Nov 24 2022/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of up to 12 inches in with locally higher amounts possible in the higher terrain. Winds gusting as high as 35 mph. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 6 PM CST /5 PM MST/ this evening to noon CST /11 AM MST/ Saturday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. In New Mexico, the latest road conditions can be obtained by calling 800-432-4269. In Texas, the latest road conditions can be obtained by calling 800-452-9292. && $$ TXZ060-067-251330- /O.UPG.KMAF.WS.A.0003.221125T0000Z-221126T1800Z/ /O.NEW.KMAF.WW.Y.0008.221125T0000Z-221126T1800Z/ Winkler-Ward- Including the cities of Kermit and Monahans 151 PM CST Thu Nov 24 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...Wet snow expected. Total snow accumulations of up to 3 inches. * WHERE...Winkler and Ward Counties. * WHEN...From 6 PM this evening to noon CST Saturday. * IMPACTS...Plan on slippery road conditions and difficult travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 800-452- 9292. && $$ TXZ046-061-075-275-276-251330- /O.NEW.KMAF.WW.Y.0008.221125T0000Z-221126T1800Z/ Dawson-Ector-Pecos-Chinati Mountains-Marfa Plateau- Including the cities of Lamesa, Odessa, Fort Stockton, and Marfa 151 PM CST Thu Nov 24 2022 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...Wet snow expected. Total snow accumulations of up to 4 inches. Winds gusting as high as 35 mph. * WHERE...Dawson, Ector and Pecos Counties, Chinati Mountains, and Marfa Plateau. * WHEN...From 6 PM this evening to noon CST Saturday. * IMPACTS...Plan on slippery road conditions and difficult travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 800-452- 9292. && $$ For more information from the National Weather Service visit https://weather.gov/midland
842 WWUS44 KMAF 251004 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 404 AM CST Fri Nov 25 2022 TXZ046-251115- /O.CAN.KMAF.WW.Y.0008.000000T0000Z-221126T1800Z/ Dawson- 404 AM CST Fri Nov 25 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... Although a mix of snow and rain is still possible snow accumulations are not expected to be significant. $$ TXZ276-252130- /O.UPG.KMAF.WW.Y.0008.000000T0000Z-221126T1800Z/ /O.EXA.KMAF.WS.W.0002.000000T0000Z-221126T1800Z/ Marfa Plateau- Including the city of Marfa 404 AM CST Fri Nov 25 2022 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Heavy snow. Snow accumulations of 4 to 7 inches. * WHERE...Marfa Plateau. * WHEN...Until noon CST Saturday. * IMPACTS...Plan on slippery road conditions and difficult travel. * ADDITIONAL DETAILS...At times it will be windy with low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. && $$ TXZ271-252130- /O.CON.KMAF.BZ.W.0002.000000T0000Z-221126T1800Z/ Guadalupe and Delaware Mountains- Including the city of Pine Springs 404 AM CST Fri Nov 25 2022 /304 AM MST Fri Nov 25 2022/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SATURDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 5 to 10 inches. Winds gusting 50 to 60 mph. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Until noon CST /11 AM MST/ Saturday. * IMPACTS...Travel could be very difficult to impossible. Blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. && $$ NMZ027>029-033-034-TXZ045-050-059-270-272>274-277-278-252130- /O.CON.KMAF.WS.W.0002.000000T0000Z-221126T1800Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Andrews-Loving-Guadalupe Mountains Above 7000 Feet- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Mentone, Van Horn, Pecos, Fort Davis, and Alpine 404 AM CST Fri Nov 25 2022 /304 AM MST Fri Nov 25 2022/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 inches in plains to 12 inches with locally higher amounts possible in the mountains. * WHERE...Portions of Southeast New Mexico and southwest and western Texas. * WHEN...Until noon CST /11 AM MST/ Saturday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. In New Mexico, the latest road conditions can be obtained by calling 800-432-4269. In Texas, the latest road conditions can be obtained by calling 800-452-9292. && $$ TXZ060-061-067-075-275-252130- /O.CON.KMAF.WW.Y.0008.000000T0000Z-221126T1800Z/ Winkler-Ector-Ward-Pecos-Chinati Mountains- Including the cities of Kermit, Odessa, Monahans, and Fort Stockton 404 AM CST Fri Nov 25 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Total snow accumulations of up to 3 inches. * WHERE...Winkler, Ward, Ector, and Pecos Counties, and Chinati Mountains. * WHEN...Until noon CST Saturday. * IMPACTS...Plan on slippery road conditions and difficult travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 800-452- 9292. && $$ For more information from the National Weather Service visit https://weather.gov/midland
260 WWUS44 KMAF 252010 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 210 PM CST Fri Nov 25 2022 TXZ271-261100- /O.CON.KMAF.BZ.W.0002.000000T0000Z-221126T1800Z/ Guadalupe and Delaware Mountains- Including the city of Pine Springs 210 PM CST Fri Nov 25 2022 /110 PM MST Fri Nov 25 2022/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SATURDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 5 to 10 inches. Winds gusting 50 to 60 mph. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Until noon CST /11 AM MST/ Saturday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions can be obtained by calling 800-452- 9292. && $$ NMZ027>029-033-034-TXZ045-050-059-270-272>274-276>278-261100- /O.CON.KMAF.WS.W.0002.000000T0000Z-221126T1800Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Andrews-Loving-Guadalupe Mountains Above 7000 Feet- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Mentone, Van Horn, Pecos, Marfa, Fort Davis, and Alpine 210 PM CST Fri Nov 25 2022 /110 PM MST Fri Nov 25 2022/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 inches in plains to 12 inches with locally higher amounts possible in the mountains. * WHERE...Portions of Southeast New Mexico and southwest and western Texas. * WHEN...Until noon CST /11 AM MST/ Saturday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. In New Mexico, the latest road conditions can be obtained by calling 800-432-4269. In Texas, the latest road conditions can be obtained by calling 800-452-9292. && $$ TXZ060-061-067-075-275-261100- /O.CON.KMAF.WW.Y.0008.000000T0000Z-221126T1800Z/ Winkler-Ector-Ward-Pecos-Chinati Mountains- Including the cities of Kermit, Odessa, Monahans, and Fort Stockton 210 PM CST Fri Nov 25 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Total snow accumulations of up to 3 inches. * WHERE...Winkler, Ward, Ector, and Pecos Counties, and Chinati Mountains. * WHEN...Until noon CST Saturday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 800-452- 9292. && $$ For more information from the National Weather Service visit https://weather.gov/midland
466 WWUS44 KMAF 260833 WSWMAF URGENT - WINTER WEATHER MESSAGE National Weather Service Midland/Odessa TX 233 AM CST Sat Nov 26 2022 TXZ271-261500- /O.CAN.KMAF.BZ.W.0002.000000T0000Z-221126T1800Z/ /O.NEW.KMAF.WW.Y.0009.221126T0833Z-221126T1500Z/ Guadalupe and Delaware Mountains- Including the city of Pine Spring 233 AM CST Sat Nov 26 2022 /133 AM MST Sat Nov 26 2022/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... ...BLIZZARD WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...Until 9 AM CST /8 AM MST/ this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ NMZ027>029-033-034-TXZ059-270-273-274-277-278-261500- /O.CAN.KMAF.WS.W.0002.000000T0000Z-221126T1800Z/ /O.NEW.KMAF.WW.Y.0009.221126T0833Z-221126T1500Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Loving- Guadalupe Mountains Above 7000 Feet-Eastern Culberson County- Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Queen, Artesia, Carlsbad, Tatum, Hobbs, Lovington, Eunice, Jal, Mentone, Pecos, Fort Davis, and Alpine 233 AM CST Sat Nov 26 2022 /133 AM MST Sat Nov 26 2022/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow. Additional snow accumulations of up to one inch. * WHERE...Portions of Southeast New Mexico and southwest and western Texas. * WHEN...Until 9 AM CST /8 AM MST/ this morning. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. && $$ TXZ045-050-272-276-260945- /O.CAN.KMAF.WS.W.0002.000000T0000Z-221126T1800Z/ Gaines-Andrews-Van Horn and Highway 54 Corridor-Marfa Plateau- 233 AM CST Sat Nov 26 2022 ...WINTER STORM WARNING IS CANCELLED... No significant additional snow is expected. $$ TXZ060-061-067-075-275-260945- /O.CAN.KMAF.WW.Y.0008.000000T0000Z-221126T1800Z/ Winkler-Ector-Ward-Pecos-Chinati Mountains- 233 AM CST Sat Nov 26 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... No significant additional snow is expected. $$ For more information from the National Weather Service visit https://weather.gov/midland
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Nov 24, 3:13 AM MST, 10 minutes earlier.
Area forecast discussion, Nov 24, 3:13 AM MST, 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
413 AM CST Thu Nov 24 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today)
Issued at 412 AM CST Thu Nov 24 2022
Many locations across the central and western Permian Basin are
seeing fog once again this morning. Several obs are showing
visibilities near 1/4 mile so have issued a Dense Fog Advisory for
these areas. A cold front is beginning to push into portions of SE
NM with north winds becoming gusty. This front will continue to move
south helping to push the fog with it. There is not a lot of cold
air behind the front so highs today will rebound a bit from this
morning rising mostly into the 50s.
&&
.LONG TERM...
(Tonight through Wednesday)
Issued at 412 AM CST Thu Nov 24 2022
Current water vapor satellite imagery and 500mb RAP initialization
pin the upper trough digging southward across western Colorado and
northwestern New Mexico this morning. For the most part, models are
fairly consistent with cutting the low off and sending it southward
over El Paso and into northern Mexico by Friday morning. Some
disagreement is introduced beyond this with how far east the low
moves as it begins to pivot and lift northeastward through Saturday
afternoon. How this resolves will be critical to the placement of a
N-S oriented rain snow line expected to set up somewhere from the
western Permian Basin to the TX/NM state line.
Precipitation will begin to edge into our far northern zones around
00z Friday as rain showers in the Plains and snow in the mountains,
with a fairly quick changeover to snow expected across southeast New
Mexico. PoPs build southward into Friday morning with snow favored
across southeast New Mexico and the western high terrain but rain
will be favored further east. Overall, southeast New Mexico looks to
sit under the deformation zone throughout much of this event as the
low drops in and pivots across the region, and this is where our
greatest confidence in the heaviest snowfall accumulation lies.
Orographic enhancements will be expected across the mountainous
terrain as well, with localized heavier snow totals expected here.
Given the rain-snow line setting up just to the east of the
deformation zone, we expect there to be a very sharp gradient in
snow totals- portions of eastern New Mexico could see upwards of 10
inches while eastern Gaines/Andrews county could see next to
nothing. We've upgraded all zones previously in the watch to a
Winter Storm Warning where the greatest confidence lies, and added
western Culberson and the upper Trans Pecos to a Winter Storm Watch
where heavier amounts could fall but with lower confidence. Strong
post frontal gap winds near Guadalupe Pass on the day Friday paired
with the snowfall will likely result in highly localized blizzard
conditions, with a Blizzard Warning issued here as such. Zones in
the central Permian Basin may also be given Winter Storm Advisories
in the next forecast package should more confidence in the location
of the rain-snow line arrive.
Regardless of where the rain-snow line sets up and snowfall totals,
expected total QPF will generally be 1-1.5" north of I-10, nearing
2" across the eastern Permian Basin. Would not be surprised to see
some embedded rumbles of thunder as well across the far eastern
Permian Basin where the storm dynamics could favor some elevated
convection. The heaviest precipitation will wind down Friday evening
as the dry slot works northward with possibly some back-end rain and
snow showers lingering across the northern zones Saturday morning.
Beyond this, the forecast looks to stay dry through the middle part
of next week.
Following the departure of our winter storm, a shortwave trough and
its associated jet could bring high winds to Guadalupe Pass late
Saturday into Sunday. Will hold off on any watch issuance given
lower confidence but mainly to simplify messaging ahead of the
ensuing winter storm. Upper level flow turns zonal behind this
shortwave to start next week, helping to warm temperatures back to
near average for Monday and Tuesday with westerly downsloping
surface flow. A dry Pacific front looks to push through by mid-week,
sending temperatures back below average.
-Munyan
&&
.AVIATION...
(06Z TAFS)
Issued at 1025 PM CST Wed Nov 23 2022
Stratus and fog arrived a couple of hours ago at MAF and already
at LIFR, not expecting improvement till late morning. Could see
MVFR conditions at INK but currently expecting rest of area TAF
sites to stay VFR. The other site that could be affected is HOB
but expecting low clouds to stay east of there. Do not have it
included in the TAFs but precipitation possible late tomorrow
night especially at CNM and HOB.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 60 37 39 34 / 10 70 90 90
Carlsbad 52 32 35 29 / 0 70 90 80
Dryden 68 42 47 35 / 0 50 80 40
Fort Stockton 58 37 39 32 / 0 60 90 60
Guadalupe Pass 46 31 32 28 / 0 50 80 60
Hobbs 52 32 36 29 / 10 80 90 90
Marfa 58 28 36 25 / 0 40 70 40
Midland Intl Airport 59 37 40 32 / 0 70 90 80
Odessa 58 37 40 32 / 0 70 90 80
Wink 58 35 40 30 / 0 60 90 80
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Winter Storm Warning from 6 PM CST /5 PM MST/ this evening to
noon CST /11 AM MST/ Saturday for Andrews-Davis Mountains-
Davis Mountains Foothills-Eastern Culberson County-Gaines-
Guadalupe Mountains Above 7000 Feet.
Dense Fog Advisory until 9 AM CST this morning for Andrews-Crane-
Dawson-Ector-Gaines-Loving-Martin-Midland-Upton-Ward-
Winkler.
Winter Storm Watch from this evening through Saturday morning
for Loving-Reeves County Plains-Van Horn and Highway 54
Corridor-Ward-Winkler.
Blizzard Warning from 6 PM CST /5 PM MST/ this evening to noon
CST /11 AM MST/ Saturday for Guadalupe and Delaware
Mountains.
NM...Winter Storm Warning from 5 PM this afternoon to 11 AM MST
Saturday for Central Lea County-Eddy County Plains-
Guadalupe Mountains of Eddy County-Northern Lea County-
Southern Lea County.
Dense Fog Advisory until 8 AM MST this morning for Central Lea
County-Southern Lea County.
&&
SHORT TERM...29
LONG TERM....16
AVIATION...29Hazardous weather outlook, Nov 23, 1:04 PM MST, 14 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 204 PM CST Wed Nov 23 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-242015- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 204 PM CST Wed Nov 23 2022 /104 PM MST Wed Nov 23 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A High Wind Watch is in effect Thursday afternoon and night for Guadalupe Pass. A Winter Storm Watch for heavy snowfall is in effect from late Thursday evening through Saturday morning for the Guadalupe, Delaware, Davis Mountains, Southeast New Mexico, Gaines and Andrews Counties, eastern Culberson County, and the Davis Mountain Foothills. High winds will be possible Saturday through Tuesday through the Guadalupe and Delaware Mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 12:59 AM MST | Dense Fog Advisory | MAF | Lea | 5 hr |
| Nov 24, 3:23 AM MST | Blizzard Warning | MAF | Culberson | 46 hr |
| Nov 24, 3:23 AM MST | Winter Storm Watch | MAF | Culberson, Loving, Reeves, Ward, Winkler | 9 hr |
| Nov 24, 12:51 PM MST | Winter Weather Advisory | MAF | Dawson, Ector, Jeff Davis, Pecos, Presidio, Ward and 1 more | 37 hr |
Nearby
Winter Storm Warnings in Texas, 2022Winter Storm Warnings in New Mexico, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.